Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2007, 2:58 AM CST for Lee County, Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 2:58 AM CST (08:58 UTC)
- Expired
- Mar 1, 2007, 3:30 AM CST
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lee County, MS
The radar
The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:08 AM CST | HAIL 0.75 | Saltillo, MS | PENNY SIZE HAIL REPORTED. |
| Mar 1, 3:15 AM CST | HAIL 0.75 | Saltillo, MS | PENNY SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 1:05 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 010857
SVRMEG
MSC081-010930-
/O.NEW.KMEG.SV.W.0011.070301T0858Z-070301T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
258 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 330 AM CST
* AT 255 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR TUPELO...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALTILLO...
BLAIR...GUNTOWN...PRATTS FRIENDSHIP AND BALDWYN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3439 8881 3440 8877 3446 8877 3451 8870
3451 8857 3449 8854 3440 8854 3418 8877
3418 8881
$$1 follow-up statement
000
WWUS54 KMEG 010928
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 AM CST THU MAR 1 2007
MSC081-010938-
/O.EXP.KMEG.SV.W.0011.000000T0000Z-070301T0930Z/
LEE MS-
328 AM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY EXPIRES AT 330 AM
CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. PEA SIZE HAIL
IS STILL POSSIBLE.
.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3439 8881 3440 8877 3446 8877 3451 8870
3451 8857 3449 8854 3440 8854 3418 8877
3418 8881
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 10:03 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Feb 28, 10:03 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1003 PM CST WED FEB 28 2007 .UPDATE... ELEVATED SHOWERS ARE BEGINNING TO DEVELOP ACROSS ARKANSAS. A STRONG UPPER LEVEL TROF WILL BECOME NEGATIVELY TILTED OVER THE SOUTH CENTRAL PLAINS BY MORNING. STRONGLY DIFFULENT FLOW ACROSS THE LOWER MISSISSIPPI VALLEY WILL HELP CREATE PLENTY OF UPWARD MOTION ACROSS THE MID SOUTH. THIS INCREASING UPWARD MOTION COMBINED WITH STRONG LOW LEVEL MOISTURE ADVECTION WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE MID SOUTH OVERNIGHT. STEEP MID LEVEL LAPSE RATES COULD RESULT IN LARGE HAIL IN SOME OF THE THUNDERSTORMS AFTER MIDNIGHT. A 990 MB LOW PRESSURE CENTER OVER NORTHERN OKLAHOMA WILL LIFT NORTHEAST AND INTENSIFY OVERNIGHT AS A COLD FRONT BEGINS TO SHIFT EAST. MOISTURE RETURN CONTINUES OVER THE ARKLATEX THIS EVENING WITH 60 DEGREE DEWPOINTS REACHING INTO SOUTHWEST ARKANSAS CREATING AN AXIS OF INSTABILITY. BY MORNING THE COLD FRONT WILL BE PUSHING INTO WESTERN ARKANSAS AND THE INSTABILITY AXIS...WITH 500-1000 J/KG OF MLCAPE...WILL MOVE EAST IN ADVANCE OF THE FRONT. THIS INSTABILITY AXIS COMBINED WITH TREMENDOUS LOW LEVEL WIND SHEAR...0-1KM HELICITY VALUES OVER 300 M2/S2...WILL RESULT IN AN INCREASING TORNADO THREAT STARTING LATE TONIGHT WEST OF THE MISSISSIPPI RIVER MOVING EAST ACROSS THE MID SOUTH DURING THE DAY AS THE FRONT PUSHES EAST TO THE TENNESSEE RIVER AROUND 21Z. THERE WILL ALSO BE A HAIL AND DAMAGING WIND THREAT AS WELL. UPDATES TO ZFP AND HWO ARE ALREADY ISSUED. .PREV DISCUSSION... /ISSUED 235 PM CST WED FEB 28 2007/ SEVERE WEATHER EVENT APPEARS LIKELY FOR THE MIDSOUTH LATE TONIGHT AND THURSDAY. LIKE LAST SATURDAY...INSTABILITY WEAK TO MODERATE AT BEST... THOUGH ITS DIFFICULT TO IMAGINE STRONGER WIND SHEAR. THIS WILL LEAD TO A THREAT OF ISOLATED TORNADOES...SHOULD STORMS DEVELOP DEEP ENOUGH UPDRAFTS AND CAN BECOME ROOTED IN THE BOUNDARY LAYER. MID LEVEL LAPSE RATES OF 7 TO 7.5 DEG C WILL AID THE POTENTIAL FOR LARGE HAIL. AT DISCUSSION TIME...GOES WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL TROF OVER THE GREAT BASIN. A DOWNSTREAM SHORTWAVE TROF WAS NOTED NEAR KANSAS CITY. SOUTH OF THIS LEAD SHORTWAVE...AN ACTIVE SOUTHERN BRANCH OF THE UPPER JET WAS SPREADING CONSIDERABLE HIGH CLOUDS INTO THE MIDSOUTH. THE GREAT BASIN UPPER LOW WILL LIFT TO NORTHEAST KS...WITH AN ASSOCIATED SURFACE LOW OVER NORTHERN MO BY DAYBREAK THURSDAY. THE MIDSOUTH WILL REMAIN IN THE WARM SECTOR OVERNIGHT...WITH ISOLATED SHOWERS AND STORMS EXPECTED NEAR A NORTHWARD ADVANCING WARM FRONT. SCATTERED TO NUMEROUS STORMS WILL LIKELY DEVELOP OVER AR OVERNIGHT... SPREADING INTO NORTHEAST AND EAST CENTRAL AR TOWARD MORNING. ALTHOUGH NOT NECESSARILY DEPICTED IN THE MODEL QPF FIELDS...EXPECT A BROKEN TO LINEAR CONVECTIVE LINE ALONG AND AHEAD OF THE EASTWARD MOVING COLD FRONT. THIS AREA WILL BE UNDER STRONGLY DIFFLUENT FLOW ALOFT...OVERSPREADING 0 TO 3 KM HELICITIES IN EXCESS 700 M2/S2...AT LEAST ACCORDING TO THE 12Z NAM MODEL. EXPECT THE COLD FRONT TO SWEEP THROUGH THE MIDSOUTH DURING LATE MORNING AND EARLY AFTERNOON. TORNADO THREAT WILL CONTINUE NEAR THE EASTWARD ADVANCING COLD FRONTAL BOUNDARY DURING THE DAY. LIMITING THE SEVERE POTENTIAL SOMEWHAT...BOUNDARY LAYER CAPES MAINLY BELOW 1000 J/KG. COOLER...DRIER AIR SPREADS THROUGH THE MIDSOUTH THURSDAY EVENING...WITH RELATIVELY UNEVENTFUL WEATHER EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED AND A SPECIAL WEATHER STATEMENT ISSUED REGARDING THE SEVERE WEATHER THREAT TONIGHT AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 61 68 43 67 / 70 70 10 10 MKL 58 68 38 61 / 60 70 10 10 JBR 57 66 38 62 / 70 60 10 10 TUP 57 72 40 64 / 60 80 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM/PWB
Hazardous weather outlook, Mar 1, 2:13 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 213 AM CST THU MAR 1 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 213 AM CST THU MAR 1 2007 ...HIGH RISK OF SEVERE THUNDERSTORMS FOR EAST MISSISSIPPI... ...MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE MIDSOUTH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE WEATHER TODAY FOR EASTERN MISSISSIPPI FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM BRUCE...TO NEW ALBANY...TO IUKA. THE REST OF THE MIDSOUTH IS UNDER A MODERATE RISK FOR SEVERE WEATHER TODAY. LARGE HAIL WILL BE THE PRIMARY THREAT THROUGH 400 AM CST AS AN AREA OF THUNDERSTORMS MOVES ACROSS WEST AND CENTRAL TENNESSEE AND EASTERN MISSISSIPPI. THE THREAT OF DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BEGIN WEST OF THE MISSISSIPPI RIVER ACROSS NORTHEAST ARKANSAS AROUND 800 AM CST AS A STRONG COLD FRONT APPROACHES THE AREA. INCREASING INSTABILITY COMBINED WITH VERY STRONG WIND SHEAR WILL BE SUFFICIENT TO SUPPORT THE DEVELOPMENT OF DESTRUCTIVE AND FAST MOVING TORNADOES...DAMAGING WINDS...AND LARGE HAIL. THESE SEVERE THUNDERSTORMS WILL MOVE ACROSS THE MIDSOUTH AREA DURING THE MORNING HOURS AND SHOULD EXIT THE AREA BY 400 PM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED OVERNIGHT...MAINLY EAST OF INTERSTATE 55. ACTIVATION WILL BE REQUIRED ACROSS THE ENTIRE MIDSOUTH BETWEEN 800 AM CST AND 400 PM CST. KNS
In the hours before
Local storm report, Mar 1, 12:41 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL MEDINA 35.80N 88.77W
03/01/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
MBSLocal storm report, Mar 1, 1:10 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
110 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL JACKSON 35.63N 88.83W
03/01/2007 M1.25 INCH MADISON TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL.
&&
MBSLocal storm report, Mar 1, 1:15 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL COTTAGE GROVE 36.38N 88.48W
03/01/2007 M1.25 INCH HENRY TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL.
&&
MBSLocal storm report, Mar 1, 1:39 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
139 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL ASHLAND 34.83N 89.18W
03/01/2007 M0.88 INCH BENTON MS TRAINED SPOTTER
NICKEL SIZE HAIL.
0132 AM HAIL ASHLAND 34.83N 89.18W
03/01/2007 M1.00 INCH BENTON MS TRAINED SPOTTER
QUARTER SIZE HAIL.
&&
MBSSpecial weather statement, Mar 1, 1:57 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 157 AM CST THU MAR 1 2007 MSZ005-006-009-010830- ALCORN MS-TISHOMINGO MS-PRENTISS MS- 157 AM CST THU MAR 1 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ALCORN...PRENTISS AND TISHOMINGO COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTH OF BOONEVILLE AT 157 AM CST...MOVING NORTHEAST AT 50 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ALCORN...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING THE CITIES OF BOONEVILLE AND IUKA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Mar 1, 2:38 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 238 AM CST THU MAR 1 2007 MSZ015-016-023-010915- LEE MS-PONTOTOC MS-CHICKASAW MS- 238 AM CST THU MAR 1 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CHICKASAW...LEE AND PONTOTOC COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES WEST OF HOULKA AT 238 AM CST...MOVING NORTHEAST AT 60 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHICKASAW...LEE AND PONTOTOC COUNTIES...INCLUDING THE CITIES OF BALDWYN...PONTOTOC AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:22 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 23 min |
| Mar 1, 12:59 AM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 31 min |
| Mar 1, 1:19 AM CST | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 26 min |
| Mar 1, 1:29 AM CST | Severe Thunderstorm Warning | MEG | Benton, Tippah | 31 min |
| Mar 1, 3:11 AM CST | Severe Thunderstorm Warning | MEG | Prentiss | 34 min |
| Mar 1, 9:58 AM CST | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 32 min |
| Mar 1, 10:07 AM CST | Tornado Warning | MEG | Lee | 23 min |
| Mar 1, 10:23 AM CST | Tornado Warning | MEG | Itawamba, Prentiss | 37 min |
| Mar 1, 10:45 AM CST | Tornado Warning | MEG | Tishomingo | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.